Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 342, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 3, 2015, 8:08 PM EDT for Harrison County, Nicholas County, Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2015, 8:08 PM EDT (00:08 UTC)
- Expired
- Aug 3, 2015, 8:31 PM EDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Harrison County, KY, Nicholas County, KY
The radar
The Jackson,KY radar (KJKL), 107 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 8:08 PM EDT | TSTM WND DMG | 3 Ssw Sunrise, KY | A FEW TREES REPORTED DOWN SOUTHEAST OF KELAT...OR SOUTHWEST OF SUNRISE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
653
WUUS53 KLMK 040008
SVRLMK
KYC097-181-040045-
/O.NEW.KLMK.SV.W.0342.150804T0008Z-150804T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
808 PM EDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...
NORTHEASTERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 845 PM EDT
* AT 808 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CYNTHIANA...
MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CARLISLE...MORNING GLORY...ELLISVILLE...COLVILLE...MYERS...VENUS...
HOOKTOWN...SUNRISE...HEADQUARTERS...PLEASANT VALLEY...ODDVILLE...
MOOREFIELD...SPROUT...CLAYSVILLE...EAST UNION...BAREFOOT...
BARTERVILLE...US ROUTE 62 AT STATE ROUTE 19...KELAT AND POINDEXTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3830 8385 3820 8397 3822 8398 3832 8414
3836 8417 3836 8421 3847 8436 3857 8428
3855 8417 3849 8417 3843 8400 3842 8400
3844 8397 3836 8392 3836 8389 3835 8390
3836 8387 3833 8386 3834 8384
TIME...MOT...LOC 0008Z 301DEG 34KT 3846 8420
HAIL...1.25IN
WIND...60MPH
$$
RAS1 follow-up statement
397
WWUS53 KLMK 040031
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
831 PM EDT MON AUG 3 2015
KYC097-181-040041-
/O.CAN.KLMK.SV.W.0342.000000T0000Z-150804T0045Z/
NICHOLAS KY-HARRISON KY-
831 PM EDT MON AUG 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NICHOLAS AND NORTHEASTERN
HARRISON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL
HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3830 8385 3820 8397 3822 8398 3832 8414
3836 8417 3836 8421 3847 8436 3857 8428
3855 8417 3849 8417 3843 8400 3842 8400
3844 8397 3836 8392 3836 8389 3835 8390
3836 8387 3833 8386 3834 8384
TIME...MOT...LOC 0030Z 301DEG 34KT 3836 8399
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 6:40 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 3, 6:40 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 640 PM EDT MON AUG 3 2015 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (NOW THROUGH TUESDAY NIGHT)... ISSUED AT 335 PM EDT MON AUG 3 2015 IN THE NEAR TERM, SKIES WERE SUNNY ACROSS THE REGION WITH TEMPEATURES RANGING FROM THE MID-UPPER 80S IN THE NORTH TO THE LOWER 90S IN THE SOUTH. REGIONAL SATELLITE AND RADAR IMAGERY SHOWS CONVECTION DEVELOPING ALONG A BOUNDARY UP INTERSTATE 70 IN CENTRAL INDIANA. AMDAR SOUNDINGS OUT OF COVINGTON AND LOUISVILLE STILL SHOW A BIT OF CAPPING WHICH SHOULD KEEP CONVECTION MINIMIZED FOR THE NEXT SEVERAL HOURS. HOWEVER, COMBINATION OF COLD FRONT SINKING SOUTHWARD ALONG WITH SOME MODIFICATION IN THE CAP LATER THIS AFTERNOON/EVENING SHOULD ALLOW SCATTERED SHOWERS AND STORMS TO DEVELOP. CURRENT THINKING IS THAT BEST COVERAGE WILL BE ACROSS OUR NORTHEASTERN SECTIONS, MAINLY EAST OF INTERSTATE 65. THEREFORE, WILL CONTINUE CHANCE POPS FOR THIS EVENING WITH THE EXPECTATION THAT CONVECTION WILL DIMINISH TOWARD MIDNIGHT. SOME STRONG/SEVERE CONVECTION WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. FOR THE OVERNIGHT PERIOD, THE COLD FRONT WILL CONTINUE TO SINK SOUTHWARD AND ASSOCIATED EVENING CONVECTION WILL DIMINISH AND FADE AWAY. CLEAR TO PARTLY CLOUDY SKIES ARE EXPECTED OVERNIGHT WITH TEMPERATURES DROPPING INTO THE MID-UPPER 60S IN THE NORTH WITH UPPER 60S TO AROUND 70 IN THE SOUTH. OVERNIGHT LOWS TUESDAY NIGHT WILL RANGE FROM THE MID-UPPER 60S IN THE NORTH TO THE UPPER 60S TO LOWER 70S IN THE SOUTH. FOR TUESDAY, AFOREMENTIONED FRONTAL BOUNDARY WILL BE DRAPED ACROSS THE FORECAST AREA. CONVECTION WILL LIKELY REDEVELOP DURING THE AFTERNOON. HOWEVER, COVERAGE LOOKS TO BE RATHER ISOLATED/SCATTERED IN NATURE DUE TO A LACK OF FOCUSED FORCING. THEREFORE, PLAN ON LEAVING IN THE ISOLATED STORM CHANCE WITH THIS UPDATE. STUCK CLOSER TO THE WEIGHTED MODEL GUIDANCE FOR TEMPERATURES. THIS WOULD SUGGEST HIGHS IN THE MID-UPPER 80S IN THE NORTH WITH UPPER 80S TO AROUND 90 IN THE SOUTH. .LONG TERM (WEDNESDAY THROUGH MONDAY)... ISSUED AT 320 PM EDT MON AUG 3 2015 WESTERN CONUS RIDGING WILL BE IN PLACE THROUGH THE LONG TERM. MEANWHILE, TROUGHING WILL BE ESTABLISHED THROUGHOUT THE NORTHEAST CONUS. THE OHIO RIVER VALLEY WILL BE SITUATED IN NORTHWEST FLOW ALOFT BETWEEN THESE TWO FEATURES. INDIVIDUAL DISTURBANCES WILL MOVE ACROSS THE AREA, THE STRONGEST OF WHICH WILL OCCUR WEDNESDAY- THURSDAY. A DRIER PATTERN WILL TAKE OVER FOR THE WEEKEND, BEFORE ANOTHER DISTURBANCE LOOKS TO ARRIVE ON MONDAY. WEDNESDAY - THURSDAY... MODELS CONTINUE TO AGREE ON A SHORTWAVE MOVING FROM THE EASTERN PLAINS WEDNESDAY MORNING, THROUGH OUR AREA BY THURSDAY EVENING. HOWEVER, MODELS SLIGHTLY DISAGREE ON THE EXACT TIMING AND PLACEMENT. AT THE SURFACE, A FRONTAL BOUNDARY WILL BE NEAR OUR WESTERN CWA ON WEDNESDAY MORNING, SLOWLY LIFTING NORTHEAST AS A WARM FRONT THROUGH THURSDAY. THIS WILL OCCUR AS A SURFACE LOW DEVELOPS AHEAD OF THE SHORTWAVE AND TRACKS ACROSS THE CWA THROUGH THURSDAY. AMPLE DEEP MOISTURE WILL POOL AHEAD OF THE SYSTEM AND COMBINE WITH INSTABILITY TO CREATE NUMEROUS THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY. NOTICED A SLIGHTLY SLOWER TREND ON WEDNESDAY AFTERNOON SO WILL KEEP HIGHEST COVERAGE WEST OF I-65 NEAR THE WARM FRONTAL BOUNDARY. CAN'T RULE OUT A FEW STRONGER STORMS DURING THIS TIME FRAME AS PLENTY OF INSTABILITY WILL BE PRESENT ALONG AND SOUTHWEST OF THE RETREATING WARM FRONT. HOWEVER, DEEP LAYER SHEAR VALUES CONTINUE TO LOOK MARGINAL (20-30 KNOTS) FOR ORGANIZATION. MORE CONCERNED WITH THE POTENTIAL FOR HEAVY RAINFALL AS HIGHER PRECIPITABLE WATER VALUES WILL COUPLE WITH A SLOW MOVING FRONT AND OVERALL SYSTEM. IN FACT, WPC HAS PLACED MUCH OF KENTUCKY IN A SLIGT RISK FOR EXCESSIVE RAINFALL. THURSDAY NIGHT - FRIDAY NIGHT... THE SYSTEM WILL MOVE OFF TO THE EAST BY THURSDAY NIGHT, WITH DRIER NORTHWEST FLOW TAKING OVER. WILL LEAVE LINGERING CHANCES IN THE EAST. SOME DATA STILL SUGGESTS THAT A SECONDARY DISTURBANCE WILL CROSS THE NORTHWEST FLOW ALOFT THROUGH FRIDAY EVENING, WILL HAVE SMALL CHANCES TO ACCOUNT FOR THIS. PREFER TO LEAN TOWARD THE DRIER SOLUTION SUGGESTED BY THE NAM/ECMWF AS WE WILL BE IN THE SUBSIDENT WAKE OF THE FIRST UPPER SYSTEM AND DEEPER MOISTURE WILL BE HARD TO COME BY. THIS PERIOD WILL BE MARKED BY COOLER TEMPERATURES, WITH HIGHS IN THE LOW-MID 80'S AND LOWS IN THE 60'S. SATURDAY - SUNDAY NIGHT... DATA CONTINUES TO INDICATE DRY NORTHWEST FLOW ALOFT THROUGH THE WEEKEND SO WILL KEEP THINGS DRY WITH TEMPERATURES MORE SOLIDLY IN THE 80'S. LOWS WILL BE SLIGHTLY MILDER IN THE MID TO UPPER 60'S. MONDAY... LOW CONFIDENCE TO START THE NEW WORK WEEK. HOWEVER, THERE IS GENERAL AGREEMENT IN ANOTHER DISTURBANCE APPROACHING IN THE NORTHWEST FLOW ALOFT. WILL LEAVE SMALL CHANCES IN THE FORECAST WITH TEMPERATURES IN THE HIGH 80'S TO AROUND 90. && .AVIATION (00Z TAF UPDATE)... ISSUED AT 640 PM EDT MON AUG 3 2015 TWO EFFECTIVE BOUNDARIES THIS EVENING ARE THE SURFACE FRONT OVER INDIANA...AND THE RESIDUAL OUTFLOW OVER WESTERN KENTUCKY. THE FORMER BOUNDARY HAS SPARKED STORMS OVER SOUTHEAST INDIANA...BUT CONVECTION IS REALLY STRUGGLING FARTHER WEST AND WILL HAVE A HARD TIME IMPACTING LEX...LET ALONE SDF. A COUPLE CELLS ALONG THE OUTFLOW OVER WESTERN KENTUCKY...AND IT WILL BE A CLOSE CALL WHETHER THAT CONVECTION MAKES IT INTO BWG. WILL BE A LAST-MINUTE DECISION WHETHER TO INCLUDE VCTS/CB...BUT AT THIS POINT THE BEST CHANCE FOR ANY EVENING PRECIP WILL BE AT BWG. ONCE DAYLIGHT FADES THERE WILL BE A DECENT OPPORTUNITY FOR OVERNIGHT FOG...AS THE FRONT HANGS UP SOMEWHERE ACROSS KENTUCKY AND WINDS GO LIGHT/VARIABLE. WILL CARRY MVFR VIS AT BWG WITH THE MOISTURE POOLING THERE...BUT LEX AND SDF SHOULD REMAIN UNRESTRICTED AS THE DEWPOINTS DROP BEHIND THE FRONT. CONFIDENCE IS MODERATE AT BEST...SINCE THE LACK OF ONGOING CONVECTION ON THE FRONT MAY MEAN THAT IT WILL HANG UP FARTHER NORTH THAN CURRENTLY ADVERTISED. VFR CONDITIONS AND WEST WINDS JUST BELOW 10 KT THROUGH THE DAY ON TUESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........MJ LONG TERM.........BJS AVIATION..........RAS
Hazardous weather outlook, Aug 3, 3:54 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 354 PM EDT MON AUG 3 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-042000- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM... SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN... MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE... HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH... BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS... LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY... BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE... CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE... HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY 354 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. THE HIGHEST RISK OF THUNDERSTORMS WILL GENERALLY BE FOUND EAST OF THE INTERSTATE 65 CORRIDOR. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HAIL AND TORRENTIAL RAINFALL IN ADDITION TO FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED MAINLY NON SEVERE THUNDERSTORMS ARE EXPECTED FOR THE NEXT SEVERAL DAYS AS A COLD FRONT SLOWLY PUSHES THROUGH THE REGION. THE BEST CHANCE FOR THE MOST WIDESPREAD THUNDERSTORMS WILL BE ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJ/BJS/CEA
In the hours before
Special weather statement, Aug 3, 7:27 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT MON AUG 3 2015
KYZ037-040000-
HARRISON-
727 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON COUNTY...
AT 727 PM EDT...A STRONG THUNDERSTORM WAS NEAR WILLIAMSTOWN...MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CYNTHIANA...BRECKINRIDGE...BERRY...COLVILLE...RUTLAND...VENUS...
SUNRISE...ODDVILLE...RENAKER...ROBINSON...CLAYSVILLE...US ROUTE 62 AT
STATE ROUTE 19...BOYD...ANTIOCH...KELAT...POINDEXTER...GARNETT AND
COLEMANSVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3838 8418 3835 8423 3847 8455 3848 8455
3850 8453 3851 8449 3854 8448 3853 8446
3854 8443 3857 8441 3858 8421 3858 8420
3857 8420 3856 8422 3855 8421 3855 8416
3850 8418 3850 8416 3849 8417 3848 8414
TIME...MOT...LOC 2327Z 293DEG 31KT 3857 8449
RASSpecial weather statement, Aug 3, 7:56 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 PM EDT MON AUG 3 2015
KYZ037-043-040030-
HARRISON-NICHOLAS-
756 PM EDT MON AUG 3 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NICHOLAS AND NORTHERN
HARRISON COUNTIES...
AT 755 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR CYNTHIANA...
MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CARLISLE...BERRY...MORNING GLORY...MYERS...VENUS...ODDVILLE...
MOOREFIELD...US ROUTE 62 AT STATE ROUTE 19...ANTIOCH...POINDEXTER...
GARNETT...COLEMANSVILLE...ELLISVILLE...HOOKTOWN...SUNRISE...
HEADQUARTERS...PLEASANT VALLEY...ROBINSON...SPROUT AND CLAYSVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3824 8393 3851 8451 3851 8449 3854 8448
3854 8443 3857 8441 3858 8420 3855 8421
3855 8416 3852 8418 3849 8417 3843 8400
3842 8400 3844 8397 3836 8392 3836 8389
3835 8390 3836 8387 3831 8383
TIME...MOT...LOC 2355Z 293DEG 30KT 3848 8424
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:43 PM EDT | Special Weather Statement | LMK | Bourbon | 32 min |
| Aug 3, 8:58 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 32 min |
| Aug 3, 9:19 PM EDT | Areal Flood Advisory | LMK | Bourbon, Nicholas | 3 hr |
| Aug 3, 9:33 PM EDT | Flash Flood Warning | LMK | Bourbon | 3 hr |
| Aug 4, 3:09 PM EDT | Special Weather Statement | LMK | Boyle, Marion | 36 min |
| Aug 4, 3:39 PM EDT | Flash Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 53 hr |
| Aug 4, 4:29 PM EDT | Special Weather Statement | LMK | Hancock | 31 min |
| Aug 4, 5:24 PM EDT | Special Weather Statement | LMK | Grayson | 36 min |
| Aug 4, 5:30 PM EDT | Areal Flood Advisory | LMK | Marion | 3 hr |
| Aug 4, 5:34 PM EDT | Special Weather Statement | LMK | Garrard, Madison | 41 min |
| Aug 4, 5:39 PM EDT | Areal Flood Advisory | LMK | Grayson | 3 hr |
| Aug 4, 5:49 PM EDT | Special Weather Statement | LMK | Hancock | 26 min |
| Aug 4, 6:49 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 26 min |
| Aug 4, 7:15 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 30 min |
| Aug 4, 7:29 PM EDT | Special Weather Statement | LMK | Jefferson, Oldham | 91 min |
| Aug 4, 7:35 PM EDT | Special Weather Statement | LMK | Boyle, Mercer, Washington | 25 min |
| Aug 4, 7:43 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.